Bluelight

Thread: Drug Interaction Question- nortriptyline & oxycodone

Results 1 to 8 of 8
  1. Collapse Details
    Drug Interaction Question- nortriptyline & oxycodone 
    #1
    Question
    Hi All-

    I was wondering if I could get some help from you all about a drug interaction. I've used the search function / and checked web md- and am not having any luck.

    I'm on a 50mg dose of nortriptyline and a 75mg dose of wellbutrin daily. A friend has some oxycodone left over after a surgery and was going to have a little party this weekend- and invited me.

    I was wondering if there is any drug interaction I should be worried about. I know that wellbutrin can add to a danger for epilepsy but I am on a pretty low-dose.

    I've scoured the web and haven't been able to find any good data- so was hoping some of you all might know. I tend to be uber-cautious - it has served me well so far- and would like to continue that way.

    Thanks in advance!
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Bluelight Crew sixpartseven's Avatar
    Join Date
    Oct 2005
    Location
    Detroit
    Posts
    11,303
    Scouring the web and not finding a single medical website that says anything about the two drugs interacting dangerously should be an indication that it's not dangerous, no?

    If they interacted dangerously, it would say it somewhere that would be easy to find. Any drug interaction that could be dangerous is always posted somewhere where people can easily find it. If you can't find anything that says it's dangerous, then it's most likely OK to mix them.

    I say go ahead and do it, but keep the doses small at first to "test the waters."

    I'll leave this open for now to see if someone can either confirm or refute this by posting a link to a source that has the information the OP is seeking.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    BL Ambassador HdoubleODeezy's Avatar
    Join Date
    May 2009
    Location
    Taking The Bull By The Horns
    Posts
    5,887
    Interactions between your selected drugs
    bupropion ↔ oxycodone

    Applies to: Wellbutrin (bupropion), oxycodone

    MONITOR CLOSELY: The use of bupropion is associated with a dose-related risk of seizures. The estimated incidence of seizures is approximately 0.1% at dosages up to 300 mg/day and 0.4% at dosages between 300 to 450 mg/day, but increases almost tenfold between 450 mg and 600 mg/day. The risk may also be increased during coadministration with selective serotonin reuptake inhibitors (SSRI antidepressants or anorectics), monoamine oxidase inhibitors, neuroleptic agents, central nervous system stimulants, opioids, tricyclic antidepressants, other tricyclic compounds (e.g., cyclobenzaprine, phenothiazines), systemic steroids, and/or any substance that can reduce the seizure threshold (e.g., carbapenems, cholinergic agents, fluoroquinolones, interferons, chloroquine, mefloquine, lindane, theophylline). These agents are often individually epileptogenic and may have additive effects when combined.

    MANAGEMENT: Extreme caution is advised if bupropion is administered with any substance that can reduce the seizure threshold, particularly in the elderly and in patients with a history of seizures or other risk factors for seizures (e.g., head trauma; brain tumor; severe hepatic cirrhosis; metabolic disorders; CNS infections; excessive use of alcohol or sedatives; addiction to opiates, cocaine, or stimulants; diabetes treated with oral hypoglycemic agents or insulin). Bupropion as well as concomitant medications should be initiated at the lower end of the dose range and titrated gradually if feasible. The total dose of bupropion should generally not exceed 450 mg/day (or 150 mg every other day in patients with severe hepatic cirrhosis). Bupropion should be discontinued and not restarted in patients who experience a seizure during treatment.
    nortriptyline ↔ bupropion

    Applies to: nortriptyline, Wellbutrin (bupropion)

    MONITOR CLOSELY: The concomitant use of bupropion and tricyclic antidepressants (TCAs) may potentiate the risk of seizures. These agents are individually epileptogenic and may have additive effects on the seizure threshold. Additionally, bupropion can increase the plasma concentrations of some TCAs due to inhibition of CYP450 2D6. In one case report, plasma levels of imipramine and its metabolite, desipramine, increased approximately fourfold in a 64-year-old woman following the addition of bupropion 225 mg/day. Plasma levels of desipramine were increased twofold more than the imipramine levels, which is consistent with the fact that desipramine is primarily metabolized by CYP450 2D6 while imipramine is also metabolized by other CYP450 isoenzymes. Similarly, a 62-year-old woman with no history of seizures developed a generalized tonic-clonic seizure in association with toxic trimipramine plasma levels following the addition of bupropion. No further seizures occurred following dosage reductions of both drugs. In a study of 15 male volunteers who were extensive metabolizers of CYP450 2D6, pretreatment with bupropion (150 mg twice daily) increased the peak plasma concentration (Cmax), area under the concentration-time curve (AUC) and half-life of desipramine (50 mg single dose) by an average of 2-, 5-, and 2-fold, respectively. The effect was present for at least 7 days after the last dose of bupropion.

    MANAGEMENT: The manufacturer advises extreme caution if bupropion is coadministered with TCAs. Low initial TCA dosages with gradual titration are recommended. In patients who are already stabilized on TCA therapy, plasma TCA levels and pharmacologic response should be monitored more closely whenever bupropion is added to or withdrawn from therapy, and the TCA dosage adjusted as necessary. Patients should be advised to notify their physician if they experience seizures or increased TCA adverse effects such as somnolence, dry mouth, urinary retention, orthostasis, tachycardia, or irregular heartbeats.
    nortriptyline ↔ oxycodone

    Applies to: nortriptyline, oxycodone

    MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients.

    MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring complete mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.

    that's what i could find for interactions between the 3.
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Bluelight Crew sixpartseven's Avatar
    Join Date
    Oct 2005
    Location
    Detroit
    Posts
    11,303
    Hm, I stand corrected.
    Reply With Quote
     

  5. Collapse Details
     
    #5
    Bluelighter Cap'n Jay's Avatar
    Join Date
    Aug 2009
    Location
    .ca
    Posts
    3,256
    this is helpful.
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Bluelighter Mr Blonde's Avatar
    Join Date
    Oct 2006
    Location
    Brisbane, Australia
    Posts
    13,718
    ^ Awesome site brother, thanks for the link I have it added to my bookmarks now!
    Reply With Quote
     

  7. Collapse Details
     
    #7
    BL Ambassador HdoubleODeezy's Avatar
    Join Date
    May 2009
    Location
    Taking The Bull By The Horns
    Posts
    5,887
    Quote Originally Posted by Cap'n Jay View Post
    this is helpful.
    lol that's the site that i got the interactions from. I guess i should have noted that
    Reply With Quote
     

  8. Collapse Details
    Kidney Pain 
    #8
    This is a very old thread but on topic with my concern...I will search also for newer threads.

    My concern is with kidney damage and these drugs.

    I'm on 75mg Noritryptline, a normal side effect of which is trouble urinating. I self medicate with opiates in low doses for pain, like 5-10mg of hydro of oxy every 4-6 hours. The combination is really hurting my kidneys. I'm wondering if the I'm doing serious damage here. Unfortunately the opds are necessary for the pain so stopping is not really possible atm, and sadly neither is talking to my doctor.
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •